Funnel Cloud, Harris
- When
- October 2, 11:05 AM CST to 11:06 AM CST
- Where
- Harris County, 1.27 mi SW of Jetero
- Reported by
- Trained Spotter
- Coordinates
- 29.915, -95.412
A funnel cloud was sighted just outside of Aldine.
A tropical air mass was favorable for waterspout and funnel cloud development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A tropical air mass was favorable for waterspout and funnel cloud development.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 2, 9:05 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1005 AM CDT WED OCT 2 2013 .UPDATE... CURRENT RADAR SHOWS A VERTICAL LINE OF SHOWERS ACROSS GRIMES COUNTY WITH MORE SCATTERED SHOWERS ACROSS THE REMAINDER OF OUR WESTERN ZONES. THESE SHOWERS SEEMED TO HAVE FORMED OFF SOME LOW LEVEL SPEED CONVERGENCE. BEST MOISTURE APPEARS TO BE OFF TOWARDS THE CENTRAL AND EASTERN ZONES THOUGH AS SEEN BY 850 AND 700MB HAND ANALYSIS. BECAUSE OF CURRENT TRENDS HAVE RAISED POPS IN OUR EASTERN ZONES WITH ONLY MINOR TWEAKS TO MAX TEMPERATURE GRID. FORECAST SOUNDINGS SUPPORT HIGHS AROUND 90 ACROSS THE AREA AND CURRENT GRIDS HAS THIS COVERED. 23 && .PREV DISCUSSION... /ISSUED 742 AM CDT WED OCT 2 2013/ AVIATION... SHOWERS CONTINUE NEAR THE COAST AND AROUND ARM (WEAKENING INLAND) WILL LIKELY CONTINUE FOR A FEW MORE HOURS THEN SHOULD SHIFT INLAND WITH HEATING. RECENT GUIDANCE CONTINUES THIS INLAND SHIFT TREND THOUGH THE NAM IS POINTING TO A BIG INCREASE AS MOISTURE SOUTH OF LA SHIFTS WEST. GIVEN THE FLOW ALOFT AND LL FLOW WILL NOT FAVOR THIS OUTCOME. DO EXPECT ANOTHER NIGHT WITH BKN-OVC 1000-1500 FT CIGS FOR NORTHERN SITES AFTER 06Z AND POSSIBLY GETTING TO NEAR IAH/SGR. 45 PREV DISCUSSION... /ISSUED 439 AM CDT WED OCT 2 2013/ DISCUSSION... AS EVIDENT BY ONGOING ACTIVITY THERE IS STILL A LOT OF MOISTURE MOVING IN FROM THE GULF. THIS COMBINED WITH THE EXITING WEAK UP- PER LOW FURTHER TO THE NNE ALONG WITH DAYTIME HEATING/LINGERING SFC BOUNDARIES SHOULD HELP TO KEEP ISO/SCT STORMS IN FOR TODAY. RAIN CHANCES SHOULD BE DECREASING THUR/FRI SAVE FOR THE COASTAL AND NEAR COASTAL REGIONS WHERE THE SEABREEZE COULD BE THE FOCUS FOR ISO POPS. OTHERWISE NO BIG CHANGES WITH THE TIMING OF THE NEXT COLD FRONT FOR SAT. THIS PATTERN SHOULD KEEP THE NEXT POSSIBLE TROPICAL SY- STEM (CURRENTLY ENTERING SE GULF) FROM MOVING IN OUR DIRECTION. SCT TSRAS LIKELY WITH FROPA GIVEN PROGS OF STRONG LIFT/ABUNDANT MOISTURE OVER THE REGION AHEAD OF THE BOUNDARY. 41 MARINE... SOUTHEASTERLY FLOW WILL CONTINUE IN ADVANCE OF THE FRONTS ARRIVAL LATE SATURDAY. SEAS SHOULD REMAIN IN THE 1-3 FOOT RANGE. AREA OF DISTURBED WEATHER IN THE CARIBBEAN WILL BE MOVING NW THROUGH THE STRAITS AND INTO THE GULF THEN THURSDAY MORNING WITH MID LEVEL WINDS RELAXING THE POTENTIAL FOR TROPICAL DEVELOPMENT SHOULD INCREASE. MODELS DIFFER ON EVENTUAL TRACK BUT AM LEANING TOWARD THE 00Z GFS SOLUTION TO PICK UP THE SYSTEM AS UPPER TROUGH DEEPENS OVER WESTERN U.S. AND OUT INTO THE PLAINS ON FRIDAY NIGHT WITH THE EXPECTATION THAT TROUGHING ALOFT SHOULD STEER THE DISTURBANCE NORTHWARD TOWARD LA/MS REGION OF THE GULF COAST. IF THE TROUGH IS SLOWER OR DEEPER THEN IMPACTS MAY INCREASE FOR UPPER TEXAS COASTAL WATERS. OTHER THAN SOME INCREASE IN SWELLS/PERIODS IMPACTS SHOULD BE MINIMAL BUT STAY TUNED. THE COLD FRONT SHOULD MOVE OFF THE COAST SATURDAY BETWEEN 21Z SAT AND 06Z SUN USHERING IN NORTH WINDS REACHING SCA CRITERIA FOLLOWED BY NORTHERLY FLOW FOR A DAY OR TWO. 45 AVIATION... LIFR/IFR CONDITIONS CONTINUE EARLY THIS MORNING OVER THE NORTHERN SITES WITH CIGS OF 300-600FT. ELSEWHERE ITS VFR BUT SHOWERS HAVE BEEN INCREASING IN COVERAGE OFFSHORE AND EXPANDING NORTHWARD TOWARD THE BYY AREA. EXPECT THAT IFR CIGS WILL CONTINUE UP NORTH IMPROVING BY 13-14Z. SHOWERS SHOULD DEVELOP INLAND THIS MORNING SO WILL LIKELY CARRY VCSH FOR MOST SITES AND MAY NEED VCTS BUT WILL LIKELY WAIT TO GET A BETTER IDEA OF WHERE STORMS MAY CONGREGATE. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 90 72 91 72 91 / 30 20 20 10 10 HOUSTON (IAH) 89 72 90 73 90 / 40 20 20 10 20 GALVESTON (GLS) 87 78 88 78 87 / 40 20 20 10 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 745 AM CDT WED OCT 2 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-031245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 745 AM CDT WED OCT 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE IN SLOW MOVING SHOWERS AND THUNDERSTORMS...MAINLY SOUTH AND EAST OF THE HIGHWAY 59 CORRIDOR. SOME MINOR STREET FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Houston radar (KHGX), 59 km away, was scanning. The volume nearest the first event began at 17:06 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted just outside of Aldine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473203.